Malassezia Folliculitis Presented as AcneiformEruption After Cetuximab Administration

March 2009 | Volume 8 | Issue 3 | Case Report | 274 | Copyright © 2009

Evangelos Cholongitas MD, Chrysoula Pipili MD,Despina Ioannidou MD

Abstract

Cetuximab, a new recombinant monoclonal antibody that inhibits the epidermal growth factor receptor (EGFR), is frequently associated with cutaneous reaction. A 85 year-old male with a diagnosis of adenocarcinoma of the right parotid gland referred to our department for persistent acneiform eruption on the face and trunk induced after cetuximab administration. Despite cetuximab discontinuation and administration of antibiotics as well as topical steroids, the skin lesions were persisted for several months. Interestingly, the pustules and the acneiform eruption showed significant improvement after a course of oral itraconazole. The latter was given when the microscopic examination of the pus obtained from the lesions revealed the presence of Malassezia folliculitis.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles